MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Endologix will continue to investigate the reported event.The patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.A final report will be submitted once the investigation of the reported event has concluded.
 
Event or Problem Description
An afx bifurcated stent graft system was implanted to treat an abdominal aortic aneurysm.The patient presented to the er with abdominal pain approximately 3.5 years post index procedure.A ct was performed where a potential type iiia endoleak was observed.The physician has elected to perform a re-intervention to reline the afx graft, however, the date of re-intervention has not been scheduled.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Based on the information received, clinical evaluation confirmed the urgent presentation, type iiia endoleak, complete aortic component separation and secondary endovascular procedure.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.The final patient status was in stable condition post secondary endovascular procedure.A definitive root cause for the reported event could not be determined.The devices remain implanted in the patient and will not be returned; therefore, device evaluation will not be completed.The review of manufacturing lot confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.
 
Event or Problem Description
Additional information was received reporting that on 03/06/2018, the secondary procedure was performed.Reportedly, it was confirmed, there was no leak and no sac growth, just minimal overlap of the previously implanted stents.The physician elected to add a vela suprarenal cuff and a vela infrarenal cuff to improve overlap.The patient was discharged the next day and was reported to be pain free and in good condition.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7392173
Report Number2031527-2018-00211
Device Sequence Number11116924
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)170814
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2017
Device Model NumberBA28-90/I16-30
Device Lot Number1268463027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL: A34-34/C80 V; AFX VELA INFRARENAL: A34-34/C80 V
Outcome Attributed to Adverse Event Other;
Patient Age67 YR